Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 19, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jan 5, 2007, 3:23 PM EST for Twiggs County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2007, 3:23 PM EST (20:23 UTC)
- Expired
- Jan 5, 2007, 3:45 PM EST
- In force
- 22 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 10 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 5, 8:21 AM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 052023 SVRFFC GAC289-052045- /O.NEW.KFFC.SV.W.0019.070105T2023Z-070105T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 323 PM EST FRI JAN 5 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TWIGGS COUNTY IN CENTRAL GEORGIA * UNTIL 345 PM EST * AT 323 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED ABOUT 7 MILES SOUTH OF JEFFERSONVILLE AND MOVING NORTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DANVILLE AND MYRICKS MILL. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3253 8345 3249 8342 3258 8324 3282 8338 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 5, 2:25 PM EST, 58 minutes earlier.
Area forecast discussion, Jan 5, 2:25 PM EST, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 225 PM EST FRI JAN 5 2007 .SHORT TERM...(TONIGHT THROUGH SUNDAY) MAIN THUNDERSTORM LINE SHOULD EXIT AREA LATE THIS AFTERNOON OR EARLY EVENING. RAIN POTENTIAL ALREADY ENDING ACROSS THE FAR W COUNTIES AND THIS WILL CONTINUE THIS AFTERNOON AND EVENING FOR THE FORECAST AREA. THERE ARE SOME LIGHT SHOWERS OVER AL THAT ARE ASSOCIATED WITH THE UPPER TROUGH THAT COULD AFFECT NW GA. SATURDAY SHOULD BE DRY BUT MOISTURE WILL BE RETURNING LATE ON SW FLOW ALOFT. RAIN CHANCES WILL INCREASE SATURDAY NIGHT AND CONTINUE SUNDAY AS WEAK SURFACE LOW PRESSURE MOVES OUT OF THE GULF OF MEXICO TO THE S APPALACHIANS LATE SUNDAY...RIDING ALONG A FRONT DRAPED ACROSS THE AREA. .LONG TERM...(MONDAY THROUGH FRIDAY) NOT MUCH TIME TO LOOK AT THE LONG TERM TODAY. RAIN CHANCES WILL HAVE ENDED TO START MONDAY AS A COLD FRONT EXITS THE AREA EARLY. THIS PERIOD LOOKS DRY BUT WILL NEED TO WATCH FOR THE PASSAGE OF A SHORT WAVE THAT WILL SKIRT N GA LATE MONDAY AND EARLY TUESDAY. THE BULK OF THE MOISTURE WILL BE N OF THE AREA. TEMPERATURES WILL BE CLOSER TO NORMAL THIS PERIOD THAN THE PAST FEW DAYS. && .HYDROLOGY... HEAVY RAIN POTENTIAL FOR SUNDAY ACROSS PARTS OF N GA. REFER TO THE FLOOD POTENTIAL OUTLOOK(ESF) FOR MORE DETAILS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 49 71 52 58 44 / 40 0 30 100 80 ATLANTA 50 68 55 65 43 / 10 5 40 100 70 BLAIRSVILLE 50 64 47 58 38 / 30 0 20 90 70 CARTERSVILLE 45 67 50 61 40 / 10 0 30 100 70 COLUMBUS 52 71 57 69 46 / 5 5 60 90 70 GAINESVILLE 50 66 51 59 43 / 30 0 20 100 80 MACON 53 71 56 68 48 / 20 5 50 100 80 ROME 47 70 51 64 42 / 10 0 20 90 60 PEACHTREE CITY 46 67 53 64 42 / 10 5 50 100 80 VIDALIA 57 75 61 71 52 / 50 5 30 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Jan 5, 1:20 PM EST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 120 PM EST FRI JAN 5 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 120 PM EST FRI JAN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT ACROSS PARTS OF EASTERN AND CENTRAL GEORGIA...MAINLY SOUTH AND EAST OF A ELBERTON TO MILLEDGEVILLE TO AMERICUS LINE. .SYNOPSIS... A STRONG UPPER LEVEL SYSTEM WILL CONTINUE TO APPROACH GEORGIA FROM THE WEST...WHILE A SURFACE LOW PRESSURE AREA WAS LOCATED IN SOUTHERN INDIANA. A COLD FRONT WAS LOCATED OVER WESTERN ALABAMA. A LINE OF THUNDERSTORMS LOCATED ACROSS EASTERN AND CENTRAL GEORGIA WAS ALSO MOVING EAST ACROSS THE STATE. .PRIMARY HAZARDS... THE PRIMARY HAZARD WOULD BE DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE ACROSS CENTRAL GEORGIA...EAST OF A MILLEDGEVILLE TO AMERICUS LINE. .DISCUSSION... VERY WARM MOIST AIR REMAINS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON. SURFACE BASED CAPE VALUES ARE AROUND 1000 ACROSS CENTRAL GEORGIA. INSTABILITY IS FORECAST TO INCREASE A LITTLE MORE THIS AFTERNOON WITH MAXIMUM CAPE VALUES NEAR 1500 POSSIBLE. VERTICAL WIND SHEAR...WHILE NOT AS STRONG AS WITH PREVIOUS SYSTEMS...IS STILL VERY STRONG ACROSS THE AREA AND EXPECTED TO REMAIN STRONG THROUGH TONIGHT. THIS COMBINATION OF INSTABILITY AND VERTICAL WIND SHEAR WILL ALLOW FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS TODAY WITH STRONG DAMAGING WINDS THE PRIMARY THREAT. THE VERTICAL WIND SHEAR WILL ALSO BE SUFFICIENT FOR ISOLATED TORNADOES TO DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AFTERNOON AND EVENING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED EAST OF A MILLEDGEVILLE TO AMERICUS LINE THROUGH MIDNIGHT. SNELSON
In the hours before
Local storm report, Jan 5, 2:04 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 4 SE STOCKBRIDGE 33.50N 84.19W
01/05/2007 HENRY GA NWS EMPLOYEE
NUMEROUS TREES DOWN ON BOTH SIDES OF I-75. TREE TOPS
KNOCKED OFF.
&&
SNELSONLocal storm report, Jan 5, 2:06 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
206 PM EST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG 1 W WOOLSEY 33.36N 84.43W
01/05/2007 FAYETTE GA NWS EMPLOYEE
FEW TREES DOWN IN A LOCALIZED AREA NEAR ANTIOCH AND GOZA
ROADS.
&&
SNELSONLocal storm report, Jan 5, 2:23 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
223 PM EST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG HOMER 34.33N 83.50W
01/05/2007 BANKS GA EMERGENCY MNGR
WIDESPREAD TREES DOWN. PART OF ROOF AND PORCH BLOWN OFF.
TREE DOWN ON MOBILE HOME.
&&
SNELSONLocal storm report, Jan 5, 2:31 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 PM EST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG LA GRANGE 33.04N 85.03W
01/05/2007 TROUP GA LAW ENFORCEMENT
ROOF AND ALL BUT ONE WALL KNOCKED DOWN FROM A BUISINESS.
TREE FELL DOWN ON TRAILER ON KELLY ST.
&&
SNELSONLocal storm report, Jan 5, 2:43 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 PM EST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG WATKINSVILLE 33.86N 83.41W
01/05/2007 OCONEE GA LAW ENFORCEMENT
SEVERAL TREES DOWN. LARGE TREE DOWNED ACROSS HIGHWAY 53.
TREEN BLOWN ONTO VEHICLE ON HIGHWAY 78.
1245 PM TSTM WND DMG BOGART 33.95N 83.53W
01/05/2007 OCONEE GA LAW ENFORCEMENT
SIGN BLOWN ONTO VEHICLE.
&&
SNELSONLocal storm report, Jan 5, 2:46 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG ATHENS 33.96N 83.39W
01/05/2007 CLARKE GA LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN.
&&
SNELSONThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 8:19 AM EST | Severe Thunderstorm Warning | FFC | Haralson, Polk | 26 min |
| Jan 5, 8:36 AM EST | Severe Thunderstorm Warning | FFC | Floyd | 54 min |
| Jan 5, 9:19 AM EST | Severe Thunderstorm Warning | FFC | Heard, Troup | 41 min |
| Jan 5, 9:52 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta | 23 min |
| Jan 5, 10:00 AM EST | Tornado Warning | FFC | Coweta | 45 min |
| Jan 5, 10:13 AM EST | Tornado Warning | FFC | Fulton | 47 min |
| Jan 5, 10:27 AM EST | Tornado Warning | FFC | Meriwether | 33 min |
| Jan 5, 10:36 AM EST | Tornado Warning | FFC | Douglas | 24 min |
| Jan 5, 10:43 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 32 min |
| Jan 5, 10:55 AM EST | Tornado Warning | FFC | Coweta, Fayette | 24 min |
| Jan 5, 10:59 AM EST | Severe Thunderstorm Warning | FFC | Clayton, Fulton | 46 min |
| Jan 5, 11:08 AM EST | Tornado Warning | FFC | Clayton, Henry | 37 min |
| Jan 5, 11:22 AM EST | Severe Thunderstorm Warning | FFC | Spalding | 23 min |
| Jan 5, 11:35 AM EST | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 40 min |
| Jan 5, 11:35 AM EST | Severe Thunderstorm Warning | FFC | Butts | 25 min |
| Jan 5, 11:49 AM EST | Severe Thunderstorm Warning | FFC | Jasper | 41 min |
| Jan 5, 11:57 AM EST | Severe Thunderstorm Warning | FFC | Walton | 33 min |
| Jan 5, 12:12 PM EST | Severe Thunderstorm Warning | FFC | Morgan | 33 min |
| Jan 5, 12:22 PM EST | Severe Thunderstorm Warning | FFC | Clarke, Oconee | 38 min |
| Jan 5, 12:31 PM EST | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson, White | 37 min |
| Jan 5, 1:09 PM EST | Severe Thunderstorm Warning | FFC | Oglethorpe | 36 min |
| Jan 5, 1:59 PM EST | Severe Thunderstorm Warning | FFC | Houston, Pulaski | 31 min |
| Jan 5, 2:11 PM EST | Tornado Warning | FFC | Houston, Pulaski | 18 min |
| Jan 5, 2:21 PM EST | Tornado Warning | FFC | Bleckley, Twiggs | 39 min |
| Jan 5, 2:40 PM EST | Severe Thunderstorm Warning | FFC | Wilkinson | 50 min |
| Jan 5, 2:48 PM EST | Severe Thunderstorm Warning | FFC | Laurens | 43 min |
| Jan 5, 4:14 PM EST | Severe Thunderstorm Warning | FFC | Telfair | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.